October 27, 2018 at 12:36 pm #102508jstangeParticipant
I’ve been taking Vyvanse for just over a year now. I was diagnosed with ADHD as an adult and Vyvanse is the only medication I have tried so far.
It controls my ADHD symptoms well, I can focus and stay on task- even when the task is not very rewarding.
That said, after taking it for a year and moving up to the 50 mg dose, there are a few things I’m concerned about:
1. My blood pressure is running high. I already had blood pressure problems before I began Vyvanse, and even now if I skip the Vyvanse for a day or two, my bp is still high. The Vyvanse is definitely not the cause of my BP issues, but it’s easy to assume it’s not helping matters either. I am working with my doctor to keep this in check.
2. Sleep problems- I’ve always had sleep issues. Since I’ve started Vyvanse though, I feel like the sleep issues have changed. I’m not just up in the night or having a hard time falling asleep, but I’m waking up in the middle of running or flailing in my sleep. I remember doing this on rare occasion before starting Vyvanse, but it seems worse now.
3. When my medicine begins to wear off in the evenings, I sometimes experience some pretty bad mood swings. I may become exceptionally hyper/manic or I may be extremely angry or sad. Once again, mood swings were already just a part of who I was, but often they seem worse in the evenings.
I just want to know if anyone else has had any of these side effects and found a way to manage them. At the end of the day, I may need to simply change treatments, but the Vyvanse manages my symptoms so well that I’m hesitant to do so.
October 28, 2018 at 7:51 pm #102534Heechy KeechyParticipant
I can’t speak specifically to Vyvanse, but I think I can help with number 3.
I was also diagnosed as an adult and I am on a 54MG Concerta daily dosage which is supposed to last 12 hours or something. I found that in reality, it is only good for maybe 8. As a real estate broker sometimes I am working until 10 or 11 PM. My doctor prescribed me some regular Ritalin to cover me when the Concerta wears off. Perhaps an as needed lower Adderall pill would help a lot.
The ADHD meds definitely made my already night owl habits a bit worse in the first year, but that has improved over time to the point that I can even sleep on the meds when I am really tired.
Best of luck!
October 29, 2018 at 8:34 am #102552
November 1, 2018 at 1:35 pm #103010sparklesarethenewblackParticipant
I think in full sentences when I’m on my meds. It’s exhausting and I have to make a cognitive effort not to. Does anyone else experience this?
You must be logged in to reply to this topic. Login